Alert archive / Texas / Tornado Warnings in 1994
Tornado Warning 42, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Oct 20, 1994, 9:20 PM CDT for Hardeman County, Texas. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Oct 20, 1994, 9:20 PM CDT (02:20 UTC)
- Expired
- Oct 20, 1994, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Hardeman County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2747 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 210220
TOROKC
TXC197-210300-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
920 PM CDT THU OCT 20 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
NORTHWESTERN HARDEMAN
INCLUDING THE FOLLOWING LOCATIONS
CARNES...NORTH GROESBECK...RED RIVER AND WILLIAMS
AT 920 PM CDT RADAR INDICATED A DEVELOPING TORNADO 8 MILES
WEST-NORTHWEST OF GOODLETT MOVING EAST-SOUTHEAST AT 25 MPH.
AREAS IN HARDEMAN COUNTY ALONG AND NORTH OF US 287 ARE IN THE
GREATEST DANGER. PERSONS IN THESE AREAS SHOULD MOVE TO SHELTER
NOW!
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE
HARD TO SEE. AT NIGHT OR DURING HEAVY RAIN...THE ONLY CLUE TO
A TORNADO'S PRESENCE MAY BE ITS ROAR. IF ANY UNUSUAL ROAR IS
HEARD...QUICKLY TAKE COVER IN YOUR BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR ROOM SUCH AS A
CLOSET ON THE LOWEST FLOOR. YOU MAY ONLY HAVE A FEW SECONDS.
ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET
INTO A DITCH OR CULVERT. REMAIN UNDER COVER UNTIL YOU ARE
CERTAIN THE STORM IS PAST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR NORTHERN
TEXAS UNTIL 000AM CDT AND A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT FOR CENTRAL...WESTERN AND SOUTHERN OKLAHOMA AND
NORTHERN TEXAS UNTIL 300AM CDT.
LAT...LON 3433 9968 3437 9999> 3455 9998 3452 9986
DAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 20, 3:30 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Oct 20, 3:30 PM CDT, 5 hours 50 minutes before
FPUS3 KOKC 202002 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 330 PM CDT THU OCT 20 1994 AVN-NGM-ETA ARE IN AMAZINGLY CLOSE AGREEMENT...BRINGING STRONG SHORTWAVE NOW OVER NORTHWESTERN NM INTO OK TONIGHT/EARLY FRIDAY MORNING. DO NOT SEE ANY SOURCE OF DRYING BEFORE THEN...SO CHC POPS LOOK IN ORDER AS PER MOS. PCGRIDDS SHOWS SOME SUBSIDENCE BEHIND THE PRIMARY WAVE...BUT WL NOT CLEAR OUT CLOUDS TOO QUICKLY FRIDAY SINCE MODELS SUGGEST OTHER WEAK WAVES TO FOLLOW. TEMPERATURE-WISE...MINIMAL DRYING AND THICKNESS PATTERNS DO NOT INCICATE SIGNIFICANT COOLING THROUGH 48 HOURS SO WILL NOT VARY TEMPS MUCH. IN THE EXTENDED HOWEVER...MRF THICKNESSES FALL SOMEWHAT...SO WILL LEAVE GRADUAL COOLING TREND AS IN PREVIOUS FORECAST. FIRST GUESS NUMBERS... FCSTID=10 HBR 56 81 49 80 / 40 20 0 0 OKC 58 78 53 77 / 50 40 0 0 SPS 58 84 50 84 / 40 30 0 0 GAG 45 78 35 78 / 30 10 0 0 PNC 55 79 50 78 / 40 30 0 0 DUA 63 83 60 80 / 30 50 20 0 .OKC...NONE. .TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 58 min |
| Oct 20, 10:25 PM CDT | Tornado Warning | OUN | Hardeman | 50 min |
| Oct 20, 11:07 PM CDT | Tornado Warning | OUN | Hardeman | 53 min |
| Oct 20, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 49 min |
| Oct 21, 1:05 AM CDT | Severe Thunderstorm Warning | OUN | Foard | 55 min |
| Oct 21, 1:36 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 54 min |
| Oct 21, 2:32 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 58 min |
| Oct 21, 3:33 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 57 min |
Nearby
Tornado Warnings in Texas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.